Dimension reduction in multivariate extreme value analysis

Abstract : Non-parametric assessment of extreme dependence structures between an arbitrary number of variables, though quite well-established in dimension 2 and recently extended to moderate dimensions such as 5, still represents a statistical challenge in larger dimensions. Here, we propose a novel approach that combines clustering techniques with angular/spectral measure analysis to find groups of variables (not necessarily disjoint) exhibiting asymptotic dependence, thereby reducing the dimension of the initial problem. A heuristic criterion is proposed to choose the threshold over which it is acceptable to consider observations as extreme and the appropriate number of clusters. When empirically evaluated through numerical experiments, the approach we promote here is found to be very efficient under some regularity constraints, even in dimension 20. For illustration purpose, we also carry out a case study in dietary risk assessment.
Type de document :
Article dans une revue
Liste complète des métadonnées

Littérature citée [31 références]  Voir  Masquer  Télécharger

Contributeur : Bibliothèque Mines Paristech <>
Soumis le : jeudi 14 janvier 2016 - 11:32:05
Dernière modification le : lundi 12 novembre 2018 - 11:04:00
Document(s) archivé(s) le : samedi 16 avril 2016 - 10:24:17


Fichiers éditeurs autorisés sur une archive ouverte


Distributed under a Creative Commons Paternité 4.0 International License



Emilie Chautru. Dimension reduction in multivariate extreme value analysis. Electronic journal of statistics , Shaker Heights, OH : Institute of Mathematical Statistics, 2015, 9 (1), pp.383-418. ⟨10.1214/15-EJS1002⟩. ⟨hal-01256008⟩



Consultations de la notice


Téléchargements de fichiers